MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ ANESTHESIA STATION 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ ANESTHESIA STATION 4000; AUTOMATED DISPENSING CABINET
Model Number 338
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 05-jun-2017 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the mini drawer 1.5 didn't open and stuck in the closed position.A field service engineer (fse) observed that one of the mini pockets had been pushed in.Fse opened the back panel and unlocked the top row of mini pockets.Using a screwdriver, carefully pried the pocket forward, though it moved with noticeable hesitation.Fse found that packets of medication were stored in small zip lock bags and were sticking up above the 12-pocket height, obstructing the drawer¿s movement.The customer was able to fold and tape the packets down to prevent further obstruction.The system functioned as intended after the field service engineer investigated the device.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ anesthesia station 4000, the mini drawer would not open.The customer reported that there was a delay in dispensing the medication.There were no adverse events or injuries reported based on this event.

Brand Name
BD PYXIS¿ ANESTHESIA STATION 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer Contact
brett wilko
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key22413598
Report Number2016493-2025-93720
Device Sequence Number13180053
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338
Device Catalogue Number338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown